Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Does Wellbutrin Cancel Out Effects From Other Meds?


  • Please log in to reply
4 replies to this topic

#1 JustDawleyGirl

JustDawleyGirl

    Newbie

    ID: 50938

  • Newbie
  • Pip
  • 17 posts
  • Gender:Female
  • Location:Northern California

Posted 23 September 2010 - 11:46 PM

I had surgery several months ago and just recently reinjured the surgical site. I am back on Vicodin for pain but I am getting no relief whatsoever (this is also intertwined with Motrin 600 mgs, on an alternating schedule). When I had my surgery initially, the Vicodin did the trick alone and Motrin was mainly for swelling. However, since then, my P-doc put me on 150mgs of WB XL, and upped my dosage about a week and a half ago to 300mgs of WB XL (same drug; higher dosage). I'm wondering if the WB is somehow cancelling out the effect of my pain medication though my doc didn't seem to think that would be the case. Additionally, I was recently prescribed 1mg of Xanax for my awful panic attacks and anxiety that has been worsening lately and it literally does nothing for me so I haven't been taking it. What's the point of putting something like that into your body if you get no relief and experience the anxiety and attack anyway?

I feel like my WB, while helping significantly with my depression, is presenting a downside with my other dominant issues and meds, and I was wondering if anyone else has experienced this? I have an appointment with my p-doc in two weeks but I don't know if I can wait until then, though my problem is not considered an "emergency" in my doc's office's terms to justify an earlier appointment.

Any advice from similar experiences or help is much appreciated. Thanks, DawleyGirl
Right now I can't care about how everyone else will feel
I have enough hurt of my own to heal

I will learn to let go what I cannot change
I will learn to forgive what I cannot change
I will learn to love what I cannot change
But I will change, I will change
Whatever I, whenever I can


~LeAnn Rimes "What I Cannot Change"

#2 Aerial

Aerial

    Member

    ID: 10760

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,431 posts
  • Gender:Female
  • Location:Midwest, Ohio

Posted 25 September 2010 - 08:41 PM

Welcome to the forums! :welcomeani:

Those of us who take several kinds of medications, face a real balancing act, don't we?

I can't offer any expert advice but, I can relate my own experience. Whenever, I've needed a strong pain medication (like Vicodin) it's been after a surgery when, I would be flat on my back and not taking any anti-depressants. Usually those strong pain meds (the opiates) make me so dizzy and sleepy I can barely function, anyway.

On an average day, I take a small dose of Xanax every night to help with anxiety and sleep. I've been blessed that I seldom need more but, every now and then, I get a panic attack and need extra. I take a Wellbutrin & Paxil combo, every morning. I sometimes wonder, if the timing of different medications makes the difference in the effectiveness. I haven't heard any stories of Wellbutrin blocking another med but, your doctor would know best.

Let us know how things go for you!

Take care,
Aerial
Posted ImagePosted Image

"We've been around, we fall, we fly
We mostly fall, we mostly run
And every now and then we try
To mend the damage that we've done..."

(Song of Bernadette, lyrics by Leonard Cohen)

"The secret of life is enjoying the passage of time." James Taylor

#3 Forblaze

Forblaze

    Newbie

    ID: 52686

  • Newbie
  • Pip
  • 45 posts

Posted 27 September 2010 - 01:10 PM

When I was taking wellbutrin in higher doses I did notice that it seemed to reduce the effectiveness of the adderall I was taking.. In fact it seemed to dull the sensation to any mind-altering substance I used.

I am not sure about the pain factor but like I say I can tell you that it seemed to blunt any substance I took effecting the brain.

#4 Sheepwoman

Sheepwoman

    Administrative Mod/Coordinator

    ID: 637

  • Admin Team- Mod/Administrator
  • 28,041 posts
  • Gender:Female
  • Location:Santa Rosa CA

Posted 27 September 2010 - 01:56 PM

I took Wellbutrin in combo with Vicodin with positive response for both. However, we all react/respond to meds differently. The other possibility is that the Vicodin no longer has the effect on your pain as it once did. This is something you need to discuss with your medical doc.
Sheepwoman
It is not the life I lived; but the life I leave behind. Posted Image
Sheepwoman

God will give you no more than you can handle. This is all a test to see if you are really ready for the good things that are going to come your way. All this pain is going to come back and make me stronger.-Clarence Clemmons 1942-2011

Everything I know, I know because I love. Leo Tolstoy War and Peace

#5 JustDawleyGirl

JustDawleyGirl

    Newbie

    ID: 50938

  • Newbie
  • Pip
  • 17 posts
  • Gender:Female
  • Location:Northern California

Posted 28 September 2010 - 12:10 PM

I see more often than not that people's p-doc's are prescribing combinations of SSRI's or antidepressants like Wellbutrin with Paxil or Adderal (I'm not sure what that even is)...what is the benefit of a doc creating a customized "cocktail" of depression-related medications over just prescribing one over another? I really think I need to switch docs to someone who knows better what they are doing. My p-doc now is a geriatric internist (I'm 38 as of today so hopefully this is not a specialty doc that I need to be seeing yet, anyway). I sort of ended up with him as part of being shuffled around a few years back within a private practice from the primary doc I used to see normally. He's gentle and kind but I don't know that he necessarily has the experience and knowledge of these kinds of medicines and listening to me about what's really going on to help me fight it.

I'm also so afraid to ask certain questions as to not want to offend him or insult his intelligence if I'm making suggestions (as if he wasn't capable of coming up with them on his own) so I usually just sit there quietly and cry hoping he will help come up with suggestions or alternatives to things that aren't working for me. This only contributes to my own anxiety and stress because more often than not I end up leaving my doc's office more stressed and feeling like I'm no better off on the right road than relieved that I saw him and I am. Does anyone else ever feel this way or is it just me needing to grow a backbone and either be more assertive or find a doc more suited to what I'm going through in my life these last few years?
Right now I can't care about how everyone else will feel
I have enough hurt of my own to heal

I will learn to let go what I cannot change
I will learn to forgive what I cannot change
I will learn to love what I cannot change
But I will change, I will change
Whatever I, whenever I can


~LeAnn Rimes "What I Cannot Change"




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users